Alert archive / Texas / River Flood Warnings in 2024
River Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 3, 2024, 7:35 PM CDT for Llano County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2024, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 3, 2024, 10:06 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 124 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 9.89 ft at Sep 3, 2024, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:24 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 3, 6:24 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 PM CDT Tue Sep 3 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 158 PM CDT Tue Sep 3 2024 Key Messages: 1. A Flood Watch is in effect for the Rio Grande and parts of the southern Edwards Plateau through midnight tonight. 2. A large area of the Rio Grande has received one inch of rainfall with highest totals ranging from 3 to 6+ inches in 24 hour period. 3. New rainfall amounts of 2 to 4 inches are possible across some locations along the Rio Grande and southern Edwards Plateau including the western part of the Hill Country through late this evening. 4. A weak frontal boundary is pushing across the local area tonight to cut rain chances over parts of the Hill Country and the Intestate 35 corridor. The Rio Grande and the Coastal Plains have the better chances for showers overnight. Latest visible and IR satellite pictures show a mid level cyclonic circulation pushing to the south of Del Rio. Just to the east of the middle Texas coast, a broad upper low sits there while an upper level trough axis stretches from Oklahoma to the southwest into west Texas. At the surface, a low level pressure system sits over the Brownsville CWA and it is transporting rich tropical moisture into South Central Texas especially across the Rio Grande, southern Edwards Plateau, parts of the I-35 corridor and Coastal Plains with precipitable water values ranging from 2.0 to 2.5 inches per latest SPC Mesoscale Analysis page. Area Doppler radars are showing scattered showers and isolated thunderstorms across the local area with numerous showers staying across the Coastal Plains. As the afternoon progresses, the upper level trough axis is forecast to push to the northeast into the Oklahoma and southern Missouri and northern Arkansas later tonight/Wednesday morning. At the surface, abundant moisture and convergence zones are forecast to produce efficient rain rate and heavy downpours to result in flash flooding. Additional 2 to 4 inches of rainfall is expected across the Rio Grande, southern Edwards Plateau and western part of the Hill Country through midnight tonight. These amounts are going to fall over places that have gotten 3 to 6+ inches in 24 hours. The Austin area may get a few showers this afternoon and early evening but nothing like areas to the west. For San Antonio, can't rule out a heavy downpour or two that can produce a quick inch of rain mid to late afternoon and evening. However, the heaviest rains are expected for areas west of the Austin and San Antonio metros. By late tonight, a weak frontal boundary is forecast to push across the local area from the northeast (northern Hill Country area) into a good portion of the local area through Wednesday morning. The drier airmass spreads overnight through Wednesday, however, the Rio Grande and Coastal Plains areas are likely staying under the tropical airmass and therefore, the chances for showers and thunderstorms continue into Wednesday morning and even extend to the afternoon and evening. However, rainfall amounts over these areas on Wednesday should stay at one quarter inch or less. As far as temperatures go, overnight lows ranging from the upper 60s across the Hill Country to 70s elsewhere and 80s to low 90s for high temperatures . && .LONG TERM... (Thursday through Tuesday) Issued at 158 PM CDT Tue Sep 3 2024 A surface front will be located just south of the area Thursday morning expected to continue to move towards far southern Texas through Friday. Precipitation chances diminish day by day through late week as drier air works its way into the area from the north, particularly in the mid and upper levels. The best chances for additional rainfall will be in the coastal plains Thursday with only isolated activity at best on Friday. Lesser cloud cover and mainly dry conditions with the exception of some low end PoPs near the Rio Grande are seen Saturday. Dry conditions are expected late weekend into early next week with afternoon dewpoints in the 50s or 60s. Afternoon highs will be similar each day in the mid 80s to mid 90s. The main difference will be in the low temperatures which will still be in the upper 60s to mid 70s Friday and Saturday mornings, cooling to the low to upper 60s thereafter. && .AVIATION... (00Z TAFS) Issued at 620 PM CDT Tue Sep 3 2024 Scattered to numerous showers and isolated thunderstorms continue across most areas across South-Central Texas. Latest high-res model guidance shows this activity decreasing in coverage late this evening and the latest TAFs will reflect that. Should see MVFR then possibly IFR ceilings settle in by morning with slow improvement tomorrow. Latest HRRR is showing drier conditions for most areas tomorrow and will only include the mention of VCSH at the DRT TAF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 91 74 91 / 50 30 10 40 Austin Bergstrom Intl Airport 73 90 73 90 / 40 30 10 40 New Braunfels Muni Airport 73 92 74 93 / 40 30 10 40 Burnet Muni Airport 71 87 71 89 / 80 20 10 20 Del Rio Intl Airport 76 90 76 94 / 80 60 40 20 Georgetown Muni Airport 72 90 72 89 / 60 20 10 30 Hondo Muni Airport 73 89 72 92 / 50 40 10 30 San Marcos Muni Airport 72 90 71 90 / 50 30 10 40 La Grange - Fayette Regional 73 91 74 89 / 30 30 10 40 San Antonio Intl Airport 75 91 75 92 / 40 40 10 40 Stinson Muni Airport 76 92 76 93 / 50 40 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight CDT tonight for Bandera-Dimmit-Edwards- Frio-Kerr-Kinney-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Short-Term...17 Long-Term...27 Aviation...29
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Tue Sep 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Tue Sep 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are forecast for today and tonight. A few storms could produce heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:07 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 8:34 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Travis | 3 hr |
| Sep 3, 9:00 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 3 hr |
| Sep 3, 9:29 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis | 3 hr |
| Sep 3, 10:10 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Sep 3, 10:49 PM CDT | Areal Flood Advisory | EWX | Llano | 101 min |
| Sep 3, 11:17 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
Nearby
River Flood Warnings in Texas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.